MAUDE Adverse Event Report: ETHICON INC. SILK BLK 30IN 2-0 S/A SH; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK BLK 30IN 2-0 S/A SH; SUTURE, NONABSORBABLE, SILK
Catalog Number K833H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a sleeve gastrectomy procedure on (b)(6) 2023 and suture was used.During a laparoscopic sleeve gastrectomy with hiatal hernia repair procedure that the scrub tech handed off the suture to the dr to go into the 8mm trocar that after the suture was pulled through there was no needle on the suture.An x-ray was done and showed the needle possibly next to the spleen.After the x-ray but before closure the needle was found in the clear canula of the trocar and was never inside the patient.Procedure was extended by about thirty minutes.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 1/3/2024.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: were there any unexpected outcomes or complications as a result of the prolonged surgery time? not that has been reported.Were there any patient consequences? not that has been reported.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.

Brand Name
SILK BLK 30IN 2-0 S/A SH
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18437915
Report Number2210968-2024-00069
Device Sequence Number20570477
Product Code GAP
UDI-Device Identifier10705031044388
UDI-Public10705031044388
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK833H
Device Lot NumberTJBERR
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2023
Initial Report FDA Received Date01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown